Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes nausea, fast heart beat and abdominal cramps?

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

default
Posted on Mon, 22 Aug 2016 in Smoking and Alcohol Addiction
Question: Hi. After a night of heavy drinking I have felt nauseous at times, and my heart has been beating strongly. i also have had some cramps. Im not sure if this is withdrawal or what. I also think this may be because I haven't slept much the past day
doctor
Answered by Dr. Alexander H. Sheppe 8 minutes later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

Withdrawal is only possible after many continuous days of heavy drinking. What you are describing is a hangover. This will resolve completely within 24-48 hours. Stay hydrated with electrolyte-replacing drinks (Powerade or Gatorade), try to eat, and take Tylenol as needed for cramps/pain.

Please remember to rate and close this answer thread when you are finished and satisfied.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Alexander H. Sheppe 19 minutes later
thankyou. this did occur after about 5 days of drinking in a row. I'm not sure if that makes a difference. Are the heart palpitation just a side effect of a hangover or are they anything larger. Perhaps some anxiety has made them feel worse?

I've experienced some muscle twitching. maybe that is just dehydration as well or a lack of sleep
doctor
Answered by Dr. Alexander H. Sheppe 3 hours later
Brief Answer:
Followup

Detailed Answer:
These are both likely symptoms of anxiety and hangover. Not anything seriously wrong. These symptoms will disappear within 48 hours.

Please remember to rate and close this answer thread when you are finished and satisfied.


Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Palpitation

doctor1 MD

My doc asked me to stop taking Losartan Potassium HCTZ (50 & 12.5 mg) because of side effects like sleep problems, eye pain and increase in heart...

doctor1 MD

Ive just got back from A&E after having suffered from a sharp pain down the whole of my left arm, palpitations felt in my chest and neck, and...

doctor1 MD

I have high blood pressure and have had blood pressure for 4 years. It developed sometime in my last trimester of pregnancy but I didn t have...

doctor1 MD

Hello my name is Jacob. I have had chest pain for a couple days now. It started the other night with a feeling of rapid heartbeat, when I looked at...

doctor1 MD

Hello Doctor, Need your expert advice here,request you to please guide me on this and let me know the further process Medical history 1. Bronchitis...

doctor1 MD

when I first wake up in the morning I have sweaty feet fast heart rate 140 Plus it lasts about 20-30 minutes and then I'm fine the rest of the day...

doctor1 MD

I have just started a phentermine/topamax combo for weight loss , very low dose. First day, having serious insomnia , so just took a 50 mg...